My feed
Premium

Please
or
to access all these features

AIBU?

Anti-d's and side effects!?

9 replies

Vicky1110 · 25/09/2022 14:15

Hello,

Posting here for traffic really as rarely get responses in other categories.

I have OCD, Anxiety and Depression, and am considering taking antidepressants (on advice of GP and CBT). BUT I am very nervous about the side effects; I am tired and lacking in energy most of the time, so I don't want that to get worse with medication. I also have a very good libido and know that low libido is a big side effect of antidepressants that alot of people get, and that would stop me taking it - I'd rather carry on with this struggle than lose my libido or ability to orgasm.

I'm aware there are some that may work wonders but aren't prescribed for depression/mental health here in the UK (i.e. Wellbutrin).

Can anyone share their experience of antidepressants and side effects?

Tia x

OP posts:
Isittrueornot · 25/09/2022 14:16

Working great for me although the first week or two was rough. Still love sex but already struggle to orgasm now and only been on them a few weeks!!

bridgetreilly · 25/09/2022 14:18

I take Citalopram and have had none of those side effects. Honestly, it’s worth taking the medication if you need it. If you get side effects (which most people don’t) then you can try a different drug. There are lots of options these days and most people can find one that works well for them without negative side effects. Don’t let your anxiety stop you from getting the treatment you need.

mynameiscalypso · 25/09/2022 14:20

I've never had any side effects like that on sertraline or escitalopram. Had a bit of nausea on the former for the first week or so but that's it. You also can get Wellbutrin here for mental health reasons but it normally has to be prescribed privately as it's an off label use. It did nothing for me though.

Vicky1110 · 25/09/2022 14:25

@Isittrueornot can I ask what you take?

@bridgetreilly It's just scary that I might lose one of the few things that I can enjoy, and the fear that it might never come back (I know it's very rare but there have been incidents where libido or orgasm don't return, even after coming off the medication).

@mynameiscalypso that's good to know, I know a couple of people that have been on sertraline and struggled to reach orgasm! I think the actual knowing people who've had that side effect makes it worse for me. All you ever hear is the bad side! (There's no way I could afford to go private to try Wellbutrin anyway🤷).

OP posts:
SanRaz · 25/09/2022 14:25

Hi, I was on Fluoxetine (Prozac) which was brilliant. Anxiety, feeling of dread, over thinking and low mood vanished. No side affects to start with but 6 months in I had to stop because of grinding my teeth, jaw clenching at night. Gave me headaches and was damaging my teeth.

Vicky1110 · 25/09/2022 14:29

@SanRaz That can't be good, (probably a silly question) was it while you were sleeping? If so, how did you know you were doing it? (I've never experienced either so have no idea if it's obvious or not).

OP posts:
SanRaz · 25/09/2022 14:33

It was while I was sleeping initially and when I woke up always had a stiff jaw and mouth. Didn’t click at first but Then a few times I woke up during the night, I’d notice my jaws always clenched. It has eased off a lot since I stopped taking them.

ManateeFair · 25/09/2022 15:44

Over the past 25ish years I’ve taken two tricyclic antidepressants and three SSRIs. The tricyclics made me drowsy (they’re kind of meant to!) but you wouldn’t get given tricyclics for what you’re describing. SSRIs do not typically make you drowsy or tired or spaced out at all.

I’ve taken paroxetine (Seroxat), Citalopram and sertraline. I’m currently on sertraline - for the first three or four weeks I felt very nauseous but once that passed I was absolutely fine and I don’t have any really notable side effects now at all. Citalopram made me yawn constantly (but not because of any sleepiness) and I had some other side effects but nothing major. Seroxat similar.

No loss of libido or orgasm problems with any of them for me.

Vicky1110 · 25/09/2022 16:46

@ManateeFair going on what I've read and been told it would be SSRI's as a first port of call and trying a few of those to see what fits. I guess I've just witnessed and heard such bad things and I'm scared of losing the few good things I have. I've also heard about weight gain and emotional numbing with them, but less so than fatigue and libido effects. It's good to hear the success stories!

OP posts:
Please create an account

To comment on this thread you need to create a Mumsnet account.